MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135161
Medical Device Problem Codes Material Frayed (1262); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, due to uremia and acute heart failure, the patient underwent to emergency hemodialysis treatment at 16:30.In the ward, the patient was given a temporary hemodialysis catheter in the right femoral vein.The right femoral vein was punctured smoothly with a thick needle and the guide wire was guided into the thick needle.The guide wire tip was embedded in the puncture needle, and the guide wire could not get in or out.After pulling out the guide wire forcefully, it was found that the guide wire tip had been elongated and damaged, and the guide could not be completed.Later, they replaced the guide wire of the same batch with a new package of hemodialysis central venous catheter kit, which was successfully completed.It was also mentioned that iodophor was used as the solution or cleaning agent on the insertion site prior to product placement and nothing unusual was observed on the device prior to use.Flushing was performed with no problem result and there were no other products utilized with the device.There were no other defects/damages found on the device, there was no problem with the catheter's dimension and there was no occlusion.The guide wire that was included in the kit was the one being used and the guide wire was removed together with the catheter.There were no other tools used when trying to removed the guide wire, there was no blood loss and blood transfusion was not required.The guide wire was still intact when it was removed and there was no intervention/treatment required as the result of the event.It was also mentioned that it caused time delay to the patient.There was no reported patient injury.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
MDR Report Key12129329
Report Number3009211636-2021-00160
Device Sequence Number14617672
Product Code MPB
UDI-Device Identifier10884521006355
UDI-Public10884521006355
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2024
Device Model Number8888135161
Device Catalogue Number8888135161
Device Lot Number1931600083
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2021
Initial Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR